MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PFC*SIGMA TC3 FEM RT SZ2.5; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 PFC*SIGMA TC3 FEM RT SZ2.5; SIGMA REVISION IMPLANT : KNEE FEMORAL
Catalog Number 960092
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that while assembling the revision component (parts listed below) the lateral posterior augment combo failed to screw/lock into the femoral tc3 component.After multiple attempts by 2 experienced people, a second augment was opened; this augment also failed to lock into the femoral component.With both pieces, when they attempted to torque the screw with the torque wrench, the augments lifted away from the femur.Distal augments were placed prior to the attempted placement of the posterior augments as is customary.The conclusion was that the threads in the femoral component were not right.One of the posterior augments was subsequently cemented onto the femur and the entire component was cemented into the patient.All other augments 3 additional were assembled in the normal fashion.The stem also went on with no issues.There was a surgical delay of 15 minutes.
 
Additional Manufacturer Narrative
B)(4).Investigation summary
=
> the device associated with this reported event was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8592701
Report Number1818910-2019-92923
Device Sequence Number2010728
Product Code JWH
UDI-Device Identifier10603295232599
UDI-Public10603295232599
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number960092
Device Lot NumberJ1368J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight79